Alert archive / Wisconsin / Frost Advisories in 2016

Frost Advisory 7, NWS Milwaukee, WI

October 12, 201616 counties in Wisconsin

NWS Milwaukee, WI issued this frost advisory at Oct 12, 2016, 3:38 AM CDT for 16 counties in Wisconsin. It took effect at Oct 13, 2016, 2:00 AM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Oct 12, 2016, 3:38 AM CDT (08:38 UTC)
In effect from
Oct 13, 2016, 2:00 AM CDT
Expired
Oct 13, 2016, 9:00 AM CDT
In force
7 hr
Issued by
NWS Milwaukee, WI

Counties Columbia County, WI, Dane County, WI, Dodge County, WI, Fond du Lac County, WI, Green County, WI, Green Lake County, WI, Iowa County, WI, Jefferson County, WI, Lafayette County, WI, Marquette County, WI, Rock County, WI, Sauk County, WI, Sheboygan County, WI, Walworth County, WI, Washington County, WI, Waukesha County, WI

The radar

The Milwaukee radar (KMKX), 50 km from the middle of the area, began a volume at 08:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.6 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2016-10-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2016-10-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 229 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1566 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
229 m²/s²
0-3 km storm-relative helicity
409 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

719 
WWUS73 KMKX 120838
NPWMKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
338 AM CDT WED OCT 12 2016

...AREAS OF FROST EXPECTED LATE TONIGHT...

.MUCH COLDER AIR IS EXPECTED TO SURGE ACROSS SOUTHERN WISCONSIN
TODAY AND TONIGHT. THE SHOWERS EXPECTED TODAY WILL END BY TONIGHT
ALONG WITH CLEARING SKIES THIS EVENING. CLEAR SKIES...COLD
TEMPERATURES AND DIMINISHING WINDS EXPECTED LATER TONIGHT WILL
ALLOW TEMPERATURES TO FALL INTO THE LOWER TO MIDDLE 30S. THESE
CONDITIONS WILL RESULT IN AREAS OF FROST DEVELOPING LATE TONIGHT.

WIZ046-047-051-052-056>059-062>065-067>070-121645-
/O.NEW.KMKX.FR.Y.0007.161013T0700Z-161013T1400Z/
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-IOWA-DANE-JEFFERSON-WAUKESHA-LAFAYETTE-GREEN-ROCK-
WALWORTH-
INCLUDING THE CITIES OF...MONTELLO...WESTFIELD...OXFORD...
NESHKORO...ENDEAVOR...BERLIN...PRINCETON...MARKESAN...
FOND DU LAC...PLYMOUTH...SHEBOYGAN FALLS...HOWARDS GROVE...
OOSTBURG...BARABOO...REEDSBURG...PRAIRIE DU SAC...SAUK CITY...
PORTAGE...COLUMBUS...LAKE WISCONSIN...LODI...BEAVER DAM...
WAUPUN...MAYVILLE...WEST BEND...GERMANTOWN...HARTFORD...
DODGEVILLE...MINERAL POINT...BARNEVELD...MADISON...WATERTOWN...
FORT ATKINSON...JEFFERSON...WAUKESHA...BROOKFIELD...NEW BERLIN...
MENOMONEE FALLS...MUSKEGO...DARLINGTON...SHULLSBURG...BENTON...
BELMONT...ARGYLE...BLANCHARDVILLE...MONROE...BRODHEAD...
JANESVILLE...BELOIT...WHITEWATER...DELAVAN...ELKHORN...
LAKE GENEVA...EAST TROY
338 AM CDT WED OCT 12 2016

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM CDT
THURSDAY. 

* TEMPERATURE...FALLING INTO THE LOW TO MID 30S LATE TONIGHT.

* IMPACTS...SENSITIVE OUTDOOR PLANTS AND VEGETATION MAY BE KILLED
  IN THESE CONDITIONS IF LEFT UNCOVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
TAKE THE NECESSARY PRECAUTIONS TO PROTECT YOUR SENSITIVE OUTDOOR
PLANTS.

&&

$$
KAVINSKY
6 follow-up statements
979 
WWUS73 KMKX 121552
NPWMKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1052 AM CDT WED OCT 12 2016

...AREAS OF FROST EXPECTED LATE TONIGHT...

.MUCH COLDER AIR IS EXPECTED TO SURGE ACROSS SOUTHERN WISCONSIN
INTO TONIGHT. THE SHOWERS WILL END BY EARLY EVENING...AND CLEARING
SKIES WILL MOVE INTO THE AREA. CLEAR SKIES...COLD TEMPERATURES AND
DIMINISHING WINDS EXPECTED LATER TONIGHT WILL ALLOW TEMPERATURES
TO FALL INTO THE LOWER TO MIDDLE 30S. THESE CONDITIONS WILL RESULT
IN AREAS OF FROST DEVELOPING LATE TONIGHT.

WIZ046-047-051-052-056>059-062>065-067>070-130000-
/O.CON.KMKX.FR.Y.0007.161013T0700Z-161013T1400Z/
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-IOWA-DANE-JEFFERSON-WAUKESHA-LAFAYETTE-GREEN-ROCK-
WALWORTH-
INCLUDING THE CITIES OF...MONTELLO...WESTFIELD...OXFORD...
NESHKORO...ENDEAVOR...BERLIN...PRINCETON...MARKESAN...
FOND DU LAC...PLYMOUTH...SHEBOYGAN FALLS...HOWARDS GROVE...
OOSTBURG...BARABOO...REEDSBURG...PRAIRIE DU SAC...SAUK CITY...
PORTAGE...COLUMBUS...LAKE WISCONSIN...LODI...BEAVER DAM...
WAUPUN...MAYVILLE...WEST BEND...GERMANTOWN...HARTFORD...
DODGEVILLE...MINERAL POINT...BARNEVELD...MADISON...WATERTOWN...
FORT ATKINSON...JEFFERSON...WAUKESHA...BROOKFIELD...NEW BERLIN...
MENOMONEE FALLS...MUSKEGO...DARLINGTON...SHULLSBURG...BENTON...
BELMONT...ARGYLE...BLANCHARDVILLE...MONROE...BRODHEAD...
JANESVILLE...BELOIT...WHITEWATER...DELAVAN...ELKHORN...
LAKE GENEVA...EAST TROY
1052 AM CDT WED OCT 12 2016

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM CDT
THURSDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM CDT
THURSDAY. 

* TEMPERATURE...FALLING INTO THE LOWER TO MID 30S LATE TONIGHT.

* IMPACTS...SENSITIVE OUTDOOR PLANTS AND VEGETATION MAY BE KILLED
  IN THESE CONDITIONS IF LEFT UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. TAKE
THE NECESSARY PRECAUTIONS TO PROTECT YOUR SENSITIVE OUTDOOR
PLANTS.

&&

$$
WOOD
519 
WWUS73 KMKX 122020
NPWMKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
320 PM CDT WED OCT 12 2016

...AREAS OF FROST EXPECTED LATE TONIGHT...

.MUCH COLDER AIR IS EXPECTED TO SURGE ACROSS SOUTHERN WISCONSIN
INTO TONIGHT. THE SHOWERS WILL END BY EARLY EVENING...AND
CLEARING SKIES WILL MOVE INTO THE AREA. CLEAR SKIES...COLD
TEMPERATURES AND DIMINISHING WINDS EXPECTED LATER TONIGHT WILL
ALLOW TEMPERATURES TO FALL INTO THE LOWER TO MIDDLE 30S. THESE
CONDITIONS WILL RESULT IN AREAS OF FROST DEVELOPING LATE TONIGHT.

WIZ046-047-051-052-056>059-062>065-067>070-130430-
/O.CON.KMKX.FR.Y.0007.161013T0700Z-161013T1400Z/
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-IOWA-DANE-JEFFERSON-WAUKESHA-LAFAYETTE-GREEN-ROCK-
WALWORTH-
INCLUDING THE CITIES OF...MONTELLO...WESTFIELD...OXFORD...
NESHKORO...ENDEAVOR...BERLIN...PRINCETON...MARKESAN...
FOND DU LAC...PLYMOUTH...SHEBOYGAN FALLS...HOWARDS GROVE...
OOSTBURG...BARABOO...REEDSBURG...PRAIRIE DU SAC...SAUK CITY...
PORTAGE...COLUMBUS...LAKE WISCONSIN...LODI...BEAVER DAM...
WAUPUN...MAYVILLE...WEST BEND...GERMANTOWN...HARTFORD...
DODGEVILLE...MINERAL POINT...BARNEVELD...MADISON...WATERTOWN...
FORT ATKINSON...JEFFERSON...WAUKESHA...BROOKFIELD...NEW BERLIN...
MENOMONEE FALLS...MUSKEGO...DARLINGTON...SHULLSBURG...BENTON...
BELMONT...ARGYLE...BLANCHARDVILLE...MONROE...BRODHEAD...
JANESVILLE...BELOIT...WHITEWATER...DELAVAN...ELKHORN...
LAKE GENEVA...EAST TROY
320 PM CDT WED OCT 12 2016

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM CDT
THURSDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM CDT
THURSDAY. 

* TEMPERATURE...FALLING INTO THE LOWER TO MID 30S LATE TONIGHT.

* IMPACTS...SENSITIVE OUTDOOR PLANTS AND VEGETATION MAY BE 
  KILLED IN THESE CONDITIONS IF LEFT UNCOVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. TAKE
THE NECESSARY PRECAUTIONS TO PROTECT YOUR SENSITIVE OUTDOOR
PLANTS.

&&

$$
WOOD
271 
WWUS73 KMKX 130204
NPWMKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
904 PM CDT WED OCT 12 2016

...AREAS OF FROST EXPECTED LATE TONIGHT...

.MUCH COOLER AIR HAS ARRIVED OVER SOUTHERN WISCONSIN THIS
EVENING...HOWEVER CLOUD COVER IS KEEPING THE TEMPERATURES FROM
FALLING INTO THE 30S AT THIS TIME. HOWEVER...CLEARING SKIES ACROSS
EAST CENTRAL WISCONSIN AND THE STATE OF IOWA MAY STILL SPREAD INTO
THE AREA LATE TONIGHT. THUS CLEARINGS SKIES AND DIMINISHING WINDS
WILL ALLOW TEMPERATURES TO FALL INTO THE LOWER TO MIDDLE 30S
DURING THE EARLY MORNING HOURS OF THURSDAY. THESE CONDITIONS WILL
RESULT IN AREAS OF FROST ACROSS THE REGION. 

WIZ046-047-051-052-056>059-062>065-067>070-131015-
/O.CON.KMKX.FR.Y.0007.161013T0700Z-161013T1400Z/
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-IOWA-DANE-JEFFERSON-WAUKESHA-LAFAYETTE-GREEN-ROCK-
WALWORTH-
INCLUDING THE CITIES OF...MONTELLO...WESTFIELD...OXFORD...
NESHKORO...ENDEAVOR...BERLIN...PRINCETON...MARKESAN...
FOND DU LAC...PLYMOUTH...SHEBOYGAN FALLS...HOWARDS GROVE...
OOSTBURG...BARABOO...REEDSBURG...PRAIRIE DU SAC...SAUK CITY...
PORTAGE...COLUMBUS...LAKE WISCONSIN...LODI...BEAVER DAM...
WAUPUN...MAYVILLE...WEST BEND...GERMANTOWN...HARTFORD...
DODGEVILLE...MINERAL POINT...BARNEVELD...MADISON...WATERTOWN...
FORT ATKINSON...JEFFERSON...WAUKESHA...BROOKFIELD...NEW BERLIN...
MENOMONEE FALLS...MUSKEGO...DARLINGTON...SHULLSBURG...BENTON...
BELMONT...ARGYLE...BLANCHARDVILLE...MONROE...BRODHEAD...
JANESVILLE...BELOIT...WHITEWATER...DELAVAN...ELKHORN...
LAKE GENEVA...EAST TROY
904 PM CDT WED OCT 12 2016

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM CDT
THURSDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM CDT
THURSDAY. 

* TEMPERATURE...FALLING INTO THE LOWER TO MID 30S LATE TONIGHT.

* IMPACTS...SENSITIVE OUTDOOR PLANTS AND VEGETATION MAY BE 
  KILLED IN THESE CONDITIONS IF LEFT UNCOVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. TAKE
THE NECESSARY PRECAUTIONS TO PROTECT YOUR SENSITIVE OUTDOOR
PLANTS.

&&

$$
MG
428 
WWUS73 KMKX 130833
NPWMKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
333 AM CDT THU OCT 13 2016

...AREAS OF FROST EARLY THIS MORNING...

.CLOUDS CONTINUE TO THIN AND DISSIPATE ACROSS SOUTHERN WISCONSIN
OVERNIGHT. THE CLEARING SKIES AND LIGHT WINDS WILL ALLOW
TEMPERATURES TO FALL INTO THE LOWER TO MIDDLE 30S OVER MOST OF THE
AREA THROUGH 8 AM CDT. THESE CONDITIONS WILL RESULT IN AREAS OF
EARLY MORNING FROST...MAINLY AWAY FROM LAKE MICHIGAN.

A FROST ADVISORY REMAINS IN EFFECT FOR SOUTH CENTRAL AND MOST OF
SOUTHEAST WISCONSIN THROUGH 9 AM CDT THIS MORNING. 

WIZ046-047-051-052-056>059-062>065-067>070-131400-
/O.CON.KMKX.FR.Y.0007.000000T0000Z-161013T1400Z/
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-IOWA-DANE-JEFFERSON-WAUKESHA-LAFAYETTE-GREEN-ROCK-
WALWORTH-
INCLUDING THE CITIES OF...MONTELLO...WESTFIELD...OXFORD...
NESHKORO...ENDEAVOR...BERLIN...PRINCETON...MARKESAN...
FOND DU LAC...PLYMOUTH...SHEBOYGAN FALLS...HOWARDS GROVE...
OOSTBURG...BARABOO...REEDSBURG...PRAIRIE DU SAC...SAUK CITY...
PORTAGE...COLUMBUS...LAKE WISCONSIN...LODI...BEAVER DAM...
WAUPUN...MAYVILLE...WEST BEND...GERMANTOWN...HARTFORD...
DODGEVILLE...MINERAL POINT...BARNEVELD...MADISON...WATERTOWN...
FORT ATKINSON...JEFFERSON...WAUKESHA...BROOKFIELD...NEW BERLIN...
MENOMONEE FALLS...MUSKEGO...DARLINGTON...SHULLSBURG...BENTON...
BELMONT...ARGYLE...BLANCHARDVILLE...MONROE...BRODHEAD...
JANESVILLE...BELOIT...WHITEWATER...DELAVAN...ELKHORN...
LAKE GENEVA...EAST TROY
333 AM CDT THU OCT 13 2016

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING. 

* TEMPERATURE...FALLING INTO THE LOWER TO MID 30S EARLY THIS
  MORNING. 

* IMPACTS...SENSITIVE OUTDOOR PLANTS AND VEGETATION MAY BE 
  KILLED IN THESE CONDITIONS IF LEFT UNCOVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT AT LEAST AREAS OF FROST ARE EXPECTED.
TAKE THE NECESSARY PRECAUTIONS TO PROTECT YOUR SENSITIVE OUTDOOR
PLANTS.

&&

$$
MBK
746 
WWUS73 KMKX 131143
NPWMKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
643 AM CDT THU OCT 13 2016

...AREAS OF FROST EARLY THIS MORNING...

.CLEAR TO PARTLY CLOUDY SKIES AND LIGHT WINDS HAVE ALLOWED COLD
TEMPERATURES AND AREAS OF FROST TO DEVELOP OVERNIGHT AND EARLY
THIS MORNING. TEMPERATURES HAVE FALLEN INTO THE LOW TO MID 30S.

THE AREAS OF FROST WILL CONTINUE THROUGH 8 AM...THEN RAPIDLY MELT.

THE FROST ADVISORY REMAINS IN EFFECT FOR SOUTH CENTRAL AND MOST
OF SOUTHEAST WISCONSIN THROUGH 9 AM CDT THIS MORNING.

WIZ046-047-051-052-056>059-062>065-067>070-131400-
/O.CON.KMKX.FR.Y.0007.000000T0000Z-161013T1400Z/
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-IOWA-DANE-JEFFERSON-WAUKESHA-LAFAYETTE-GREEN-ROCK-
WALWORTH-
INCLUDING THE CITIES OF...MONTELLO...WESTFIELD...OXFORD...
NESHKORO...ENDEAVOR...BERLIN...PRINCETON...MARKESAN...
FOND DU LAC...PLYMOUTH...SHEBOYGAN FALLS...HOWARDS GROVE...
OOSTBURG...BARABOO...REEDSBURG...PRAIRIE DU SAC...SAUK CITY...
PORTAGE...COLUMBUS...LAKE WISCONSIN...LODI...BEAVER DAM...
WAUPUN...MAYVILLE...WEST BEND...GERMANTOWN...HARTFORD...
DODGEVILLE...MINERAL POINT...BARNEVELD...MADISON...WATERTOWN...
FORT ATKINSON...JEFFERSON...WAUKESHA...BROOKFIELD...NEW BERLIN...
MENOMONEE FALLS...MUSKEGO...DARLINGTON...SHULLSBURG...BENTON...
BELMONT...ARGYLE...BLANCHARDVILLE...MONROE...BRODHEAD...
JANESVILLE...BELOIT...WHITEWATER...DELAVAN...ELKHORN...
LAKE GENEVA...EAST TROY
643 AM CDT THU OCT 13 2016

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING. 

* TEMPERATURE...LOW TO MID 30S. 

* IMPACTS...SENSITIVE OUTDOOR PLANTS AND VEGETATION MAY BE 
  KILLED IN THESE CONDITIONS IF LEFT UNCOVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT AT LEAST AREAS OF FROST ARE EXPECTED.
TAKE THE NECESSARY PRECAUTIONS TO PROTECT YOUR SENSITIVE OUTDOOR
PLANTS.

&&

$$
MBK
523 
WWUS73 KMKX 131358
NPWMKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
858 AM CDT THU OCT 13 2016

...TEMPERATURES WARMING ACROSS THE AREA...

.LOW TEMPERATURES THIS MORNING WERE IN THE LOWER TO MIDDLE 30S
ACROSS SOUTHERN WISCONSIN. TEMPERATURES ARE NOW RISING WITH
DAYTIME HEATING. THUS...THE FROST ADVISORY WILL BE ALLOWED TO
EXPIRE.

WIZ046-047-051-052-056>059-062>065-067>070-131500-
/O.EXP.KMKX.FR.Y.0007.000000T0000Z-161013T1400Z/
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-IOWA-DANE-JEFFERSON-WAUKESHA-LAFAYETTE-GREEN-ROCK-
WALWORTH-
INCLUDING THE CITIES OF...MONTELLO...WESTFIELD...OXFORD...
NESHKORO...ENDEAVOR...BERLIN...PRINCETON...MARKESAN...
FOND DU LAC...PLYMOUTH...SHEBOYGAN FALLS...HOWARDS GROVE...
OOSTBURG...BARABOO...REEDSBURG...PRAIRIE DU SAC...SAUK CITY...
PORTAGE...COLUMBUS...LAKE WISCONSIN...LODI...BEAVER DAM...
WAUPUN...MAYVILLE...WEST BEND...GERMANTOWN...HARTFORD...
DODGEVILLE...MINERAL POINT...BARNEVELD...MADISON...WATERTOWN...
FORT ATKINSON...JEFFERSON...WAUKESHA...BROOKFIELD...NEW BERLIN...
MENOMONEE FALLS...MUSKEGO...DARLINGTON...SHULLSBURG...BENTON...
BELMONT...ARGYLE...BLANCHARDVILLE...MONROE...BRODHEAD...
JANESVILLE...BELOIT...WHITEWATER...DELAVAN...ELKHORN...
LAKE GENEVA...EAST TROY
858 AM CDT THU OCT 13 2016

...FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING...

THE FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING. 

LOW TEMPERATURES THIS MORNING WERE IN THE LOWER TO MIDDLE 30S
ACROSS SOUTHERN WISCONSIN. TEMPERATURES ARE NOW RISING WITH
DAYTIME HEATING. THUS...THE FROST ADVISORY WILL BE ALLOWED TO
EXPIRE.

$$
WOOD

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this frost advisory went out at Oct 11, 9:52 PM CDT, 5 hours 46 minutes earlier.

Area forecast discussion, Oct 11, 9:52 PM CDT, 5 hours 46 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
952 PM CDT TUE OCT 11 2016

.UPDATE...Rain will become likely after sunrise on Wed as a
shortwave trough moves across srn WI while being followed by
a strong cold front. The showers will be near and along the front
although postfrontal showers are also expected via low to mid
level frontogenesis in the colder air. Brisk nwly winds and falling
temps are expected but will be delayed until the afternoon for se
WI given the later timing of the front.

&&

.AVIATION/06Z TAFS/...

A low level jet will be over south-central WI overnight. Wind shear
is likely for south-central WI, including MSN and UES TAF sites. It
is borderline at MKE and ENW but decided to include it in TAFs given
the following: an AMDAR sounding at 01Z leaving Appleton shows 30
knots at 1600 ft and recent MKX radar wind profile shows 40 kts at
2000 feet.

A strong cold front will move across the region on Wednesday. Gusty
northwest winds are expected during the day along with rain
showers. Ceilings will likely drop to 1000 to 1500 ft for a few
hours as the front moves through. 600 to 800 ft ceilings are possible
at times. Ceilings will lift in the evening after the
frontal passage. Visibilities should be MVFR or better.

&&

.MARINE...A Small Craft Advisory goes into effect at 3 pm Wed and
continues for much of Wed nt. A strong cold front will pass by
early afternoon with brisk and gusty nwly winds to follow. High
pressure and lighter winds will then prevail on Thu.

&&

.PREV DISCUSSION... /Issued 301 PM CDT TUE OCT 11 2016/

SHORT TERM...

TONIGHT AND WEDNESDAY...Forecast Confidence Is Medium.

Clouds will continue to move out of the area by early this evening,
with subsiding air in the wake of a 500 mb shortwave trough. Gusty
south winds should linger until early evening, when developing
inversion cuts off mixing in the low levels.

Mostly clear skies are expected this evening, before more clouds
gradually move east into the region later tonight into Wednesday.
The light south winds should help temperatures remain mild tonight,
with lows in the mid 50s in most areas.

The strong cold front is still expected to slide east across the
area Wednesday morning, exiting the east by early afternoon. Fairly
strong frontogenesis response seen from NAM/GFS with the front. In
addition, there should be fairly strong differential cyclonic
vorticity advection with approaching 500 mb shortwave trough
Wednesday afternoon. Area forecast soundings saturate from west to
east on Wednesday. Thus, high PoPs for rain showers still look good
for Wednesday.

Winds will quickly shift to the northwest behind the front Wednesday
afternoon, and become gusty within a tight pressure gradient. Strong
cold air advection should drop temperatures during the afternoon
from west to east. Highs from the mid 50s northwest, to upper 60s
southeast, will be in the morning, before the front moves through.

Wednesday night and Thursday...Forecast Confidence...High

The base of the large northern stream trough moves across the
Lake Superior and Wisconsin area Wednesday night before reaching
the Great lakes Thursday. There is still some weak upper
divergence and 700 mb upward motion early Wednesday evening before
moderate downward motion moves across southern Wisconsin late
Wednesday night. Forecast soundings show strong drying above 850
mb with only a shallow layer of moisture at the bottom the the
inversion. Even so expect the stratocumulus to clear over much of
the area as low level drying also occurs. Upper 20 dewpoints push
into south central Wisconsin with surface high pressure centered
over Iowa by sunrise Thursday.

With diminishing winds, expect frost south Central and patchy/areas
of frost inland areas southeast. Surface winds may be just high
enough to keep frost from the Milwaukee and urban areas of the
southeast.

The center of the surface High moves across northern illinois
Thursday. Forecast soundings are very dry with little in the way
of afternoon fair weather cumulus.

Thursday night and Friday...Forecast Confidence...High

A brief period of upper level zonal flow Thursday night gives way
to ridging across the Upper mississippi Valley Friday.

The center of the surface high is across the Great Lakes Thursday
night with ridging still across much of the forecast area into the
late night before weakening towards sunrise.

GFS forecast soundings are very dry Thursday evening, with some
moistening around 600 mb indicating some altocumulus potential in
the developing mid level warm advection. Surface dewpoints remain
low, so more frost potential across the forecast area, with the
higher potential over southeast Wisconsin, especially inland.

The surface high moves off with light south winds and a warming
trend begins Friday.

LONG TERM...

Saturday night and Sunday...Forecast Confidence...Medium

A strong mid/upper trough moves across the southern Canada and
the Plains Saturday night before swinging northeast across
Wisconsin Sunday morning. The 00Z ECMWF is a little faster and
more north with the trough.

A cold front with a band of showers, moves across Wisconsin
Saturday night with a weak high Sunday across the area.

Monday and Tuesday...Forecast Confidence...Medium

A west/southwest upper flow develops across the plains to
Wisconsin, with one shortwave reaching the Lake Superior area
Sunday night. This is stronger on the 00Z ECMWF. Then a strong
trough/upper low moves across the Upper Mississippi valley and
Lake Superior area Tuesday. The ECMWF is a little faster and
farther north.

The GFS brings as low across Minnesota and northern Wisconsin
Monday night and Tuesday, with the ECMWF faster and farther north,
being north of lake Superior by Monday afternoon.

AVIATION/00Z TAFS/...

VFR conditions are expected for tonight into Wednesday across TAF
sites. Clouds will continue to move out of the area into early this
evening, as drier air works into the area from the west. South winds
will remain gusty until early evening. Some gusts to 20 knots or so
are expected. Winds may shift to the southeast for a time until
early evening at Milwaukee and Kenosha.

Winds at 1500 to 2000 feet above ground level will be southwest
around 35 knots between 03Z and 09Z Wednesday. Conditions will be
borderline for low level wind shear during this time.

Mostly clear skies are expected for the rest of this evening, before
clouds move east into the area later tonight into Wednesday. MVFR
ceilings are expected by Wednesday afternoon, with some below 1000
feet above ground level possible later in the day.

Light south winds tonight into early Wednesday will shift to the
northwest quickly by early afternoon, as a strong cold front moves
east through the area. Gusty northwest winds are expected Wednesday
afternoon and early evening, before slowly weakening. Gusts to 20
knots are expected at Madison, with gusts to 25 knots at the eastern
TAF sites.

Rain showers should move east through the area with the cold front
Wednesday morning, continuing in the afternoon behind the front.
Visibilities should remain VFR category, with local MVFR ceilings
possible.

MARINE...

South to southeast winds can be expected into early this evening.
Occasional gusts to around 20 knots can be expected, with a few
possibly reaching 25 knots.

A strong cold front moves east across Lake Michigan Wednesday
afternoon and early evening. A strong push of cold air in its wake
should result in frequent gusts to 25 knots reaching the lake
surface. So, a Small Craft Advisory will be issued for
later Wednesday afternoon into late Wednesday night.

&&

.MKX Watches/Warnings/Advisories...
WI...None.
LM...SMALL CRAFT ADVISORY from 3 PM Wednesday to 7 AM CDT Thursday
     for LMZ645-646.

     SMALL CRAFT ADVISORY from 3 PM Wednesday to 4 AM CDT Thursday
     for LMZ643-644.

&&

UPDATE...Gehring
TONIGHT/Wednesday AND AVIATION/MARINE...Wood
Wednesday NIGHT THROUGH Tuesday...Hentz
Hazardous weather outlook, Oct 11, 3:20 PM CDT, 12 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
320 PM CDT TUE OCT 11 2016

WIZ046-047-051-052-056>060-062>072-122030-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
320 PM CDT TUE OCT 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY

AREAS OF FROST ARE EXPECTED OVER PORTIONS OF SOUTH CENTRAL
WISCONSIN WEDNESDAY NIGHT WITH PATCHY FROST ELSEWHERE...EXCEPT
CLOSER TO LAKE MICHIGAN IN THE SOUTHEAST.

AREAS OF FROST IS POSSIBLE THURSDAY NIGHT...WITH PATCHY FROST NEAR
LAKE MICHIGAN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

LMZ643>646-122030-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
320 PM CDT TUE OCT 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

SOUTH WIND GUSTS AND WAVES WILL APPROACH SMALL CRAFT ADVISORY
LEVELS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY

NORTHWEST WINDS BEHIND A PASSING COLD FRONT WILL REACH SMALL
CRAFT ADVISORY LEVELS FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
NIGHT.

HENTZ

WWW.WEATHER.GOV/MKX

Nearby

Frost Advisories in Wisconsin, 2016Every frost advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.